Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 13, 2013, 8:51 AM CST for 4 counties in Alabama. It took effect at Jan 15, 2013, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 8:51 AM CST (14:51 UTC)
- In effect from
- Jan 15, 2013, 9:00 PM CST
- Expired
- Jan 14, 2013, 9:44 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 97.66 ft at Jan 15, 2013, 9:00 AM CST.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
369 WGUS44 KBMX 131451 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 851 AM CST SUN JAN 13 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. .RIVER STAGES HAVE ALREADY BEGUN TO RISE ACROSS THE TOMBIGBEE RIVER ACROSS NORTHERN MISSISSIPPI...AND ADDITIONAL RAINFALL EXPECTED THROUGH TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE TOMBIGBEE RIVER AT THE GAINESVILLE LOCK AND DAM AS WELL AS THE SUCARNOOCHEE RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE BELOW FLOOD STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-140251- /O.NEW.KBMX.FL.W.0003.130115T2125Z-130118T1535Z/ /GNSA1.1.ER.130115T2125Z.130117T0000Z.130118T0335Z.NO/ 851 AM CST SUN JAN 13 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY AFTERNOON TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 87.1 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 102.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY NIGHT. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC119-140251- /O.NEW.KBMX.FL.W.0004.130116T0300Z-130118T1800Z/ /LVNA1.1.ER.130116T0300Z.130117T0000Z.130118T0600Z.NO/ 851 AM CST SUN JAN 13 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM TUESDAY EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO RISE TO NEAR 19.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
4 follow-up statements
240 WGUS84 KBMX 132008 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CST SUN JAN 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...GAINESVILLE LOCK AND DAM...THE SUCARNOOCHEE RIVER AT LIVINGSTON... .RIVER STAGES HAVE ALREADY BEGUN TO RISE ACROSS THE TOMBIGBEE RIVER ACROSS NORTHERN MISSISSIPPI... AND ADDITIONAL RAINFALL EXPECTED THROUGH TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... GAINESVILLE LOCK AND DAM... AS WELL AS THE SUCARNOOCHEE RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE BELOW FLOOD STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND... DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING... OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-140808- /O.EXT.KBMX.FL.W.0002.130114T1134Z-000000T0000Z/ /AVLA1.1.ER.130114T1134Z.130116T0600Z.000000T0000Z.NO/ 208 PM CST SUN JAN 13 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE TONIGHT UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SUNDAY THE STAGE WAS 118.4 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST... RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 128.8 FEET BY EARLY WEDNESDAY MORNING. * IMPACT... AT 128 FEET... CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-140808- /O.EXT.KBMX.FL.W.0003.130115T1730Z-000000T0000Z/ /GNSA1.1.ER.130115T1730Z.130117T0600Z.000000T0000Z.NO/ 208 PM CST SUN JAN 13 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SUNDAY THE STAGE WAS 88.1 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST... RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 103.1 FEET BY EARLY THURSDAY MORNING. * IMPACT... AT 101 FEET... FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC119-140808- /O.EXT.KBMX.FL.W.0004.130116T0000Z-000000T0000Z/ /LVNA1.1.ER.130116T0000Z.130117T0000Z.000000T0000Z.NO/ 208 PM CST SUN JAN 13 2013 THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM TUESDAY EVENING UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SUNDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST... RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO RISE TO NEAR 20.1 FEET BY EARLY THURSDAY MORNING. * IMPACT... AT 22 FEET... FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS. * IMPACT... AT 18 FEET... FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
178 WGUS84 KBMX 140205 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 805 PM CST SUN JAN 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...GAINESVILLE LOCK AND DAM...DEMOPOLIS LOCK AND DAM...AND THE SUCARNOOCHEE RIVER AT LIVINGSTON... .HEAVY RAINFALL OF ONE TO THREE INCHES HAS OCCURRED SINCE SUNDAY MORNING OVER THE TOMBIGBEE RIVER DRAINAGE BASIN. RIVER STAGES HAVE ALREADY BEGUN TO RISE ACROSS THE TOMBIGBEE RIVER ACROSS NORTHERN MISSISSIPPI...AND ADDITIONAL RAINFALL EXPECTED THROUGH TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... GAINESVILLE LOCK AND DAM...DEMOPOLIS LOCK AND DAM...AS WELL AS THE SUCARNOOCHEE RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE BELOW FLOOD STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-141405- /O.EXT.KBMX.FL.W.0002.130114T1516Z-000000T0000Z/ /AVLA1.1.ER.130114T1516Z.130116T0600Z.000000T0000Z.NO/ 805 PM CST SUN JAN 13 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY THE STAGE WAS 119.3 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 128 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-141405- /O.EXT.KBMX.FL.W.0003.130115T1239Z-130119T1100Z/ /GNSA1.1.ER.130115T1239Z.130116T1800Z.130118T2300Z.NO/ 805 PM CST SUN JAN 13 2013 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 89.8 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 103.3 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-141405- /O.EXT.KBMX.FL.W.0005.130116T0417Z-000000T0000Z/ /DLDA1.1.ER.130116T0417Z.130117T1800Z.000000T0000Z.NO/ 805 PM CST SUN JAN 13 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SUNDAY THE STAGE WAS 51.6 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO RISE TO NEAR 71.5 FEET BY THURSDAY EVENING. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$ ALC119-141405- /O.EXT.KBMX.FL.W.0004.130115T2024Z-130119T0234Z/ /LVNA1.1.ER.130115T2024Z.130117T0000Z.130118T1434Z.NO/ 805 PM CST SUN JAN 13 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM TUESDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.3 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS. * IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
885 WGUS84 KBMX 140749 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 AM CST MON JAN 14 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...GAINESVILLE LOCK AND DAM...AND DEMOPOLIS LOCK AND DAM... .HEAVY RAINFALL OF ONE TO THREE INCHES HAS OCCURRED SINCE SUNDAY MORNING OVER THE TOMBIGBEE RIVER DRAINAGE BASIN. RIVER STAGES HAVE ALREADY BEGUN TO RISE ALONG THE TOMBIGBEE RIVER...AND ADDITIONAL RAINFALL EXPECTED THROUGH TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...GAINESVILLE LOCK AND DAM... AND DEMOPOLIS LOCK AND DAM. CURRENT RIVER LEVELS ARE BELOW FLOOD STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE STARTING TONIGHT INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-141949- /O.EXT.KBMX.FL.W.0002.130115T0300Z-130119T0429Z/ /AVLA1.1.ER.130115T0300Z.130116T1800Z.130118T1629Z.NO/ 149 AM CST MON JAN 14 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM SUNDAY THE STAGE WAS 119.6 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 125.7 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. $$ ALC063-065-091-119-141949- /O.EXT.KBMX.FL.W.0003.130116T0300Z-130118T0300Z/ /GNSA1.1.ER.130116T0300Z.130116T1800Z.130117T1500Z.NO/ 149 AM CST MON JAN 14 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM MONDAY THE STAGE WAS 91.3 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 101.3 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-141949- /O.EXT.KBMX.FL.W.0005.130115T2042Z-000000T0000Z/ /DLDA1.1.ER.130115T2042Z.130117T1800Z.000000T0000Z.NO/ 149 AM CST MON JAN 14 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM MONDAY THE STAGE WAS 53.3 FEET. * FLOOD STAGE IS 68.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 74.1 FEET BY EARLY THURSDAY AFTERNOON. $$ 08
455 WGUS84 KBMX 141544 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 AM CST MON JAN 14 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY GREATER AMOUNTS HAS OCCURRED OVER THE TOMBIGBEE BASIN DURING THE PAST 24 TO 48 HOURS...AND THIS IS SENDING MUCH OF THE RIVER INTO FLOOD. HOWEVER... AT GAINESVILLE THE RIVER IS NOW FORECAST TO REMAIN BELOW ITS ESTABLISHED FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-150344- /O.EXT.KBMX.FL.W.0002.130115T0916Z-130119T1312Z/ /AVLA1.1.ER.130115T0916Z.130117T0600Z.130119T0112Z.NO/ 944 AM CST MON JAN 14 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE TONIGHT UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM MONDAY THE STAGE WAS 118.8 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO RISE TO NEAR 125.8 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-141614- /O.CAN.KBMX.FL.W.0003.000000T0000Z-130118T0300Z/ /GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 944 AM CST MON JAN 14 2013 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * AT 8:30 AM MONDAY THE STAGE WAS 92.4 FEET. * FLOOD STAGE IS 101 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 99.5 FEET EARLY THURSDAY AFTERNOON OR EVENING AND BEGIN A SLOW FALL BY FRIDAY MORNING. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-150344- /O.EXT.KBMX.FL.W.0005.130116T0300Z-000000T0000Z/ /DLDA1.1.ER.130116T0300Z.130116T1800Z.000000T0000Z.NO/ 944 AM CST MON JAN 14 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM MONDAY THE STAGE WAS 56.2 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO RISE TO NEAR 70.2 FEET BY WEDNESDAY EVENING WITH A SLOW FALL BEGINNING AFTER THAT TIME. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:40 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 13, 5:40 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 AM CST SUN JAN 13 2013 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE WELL ADVERTISED COLD FRONT BRINGING SEVERAL DAYS OF RAINY WEATHER IS RIGHT ON SCHEDULE AND LOCATIONS IN THE NORTHWEST WILL SEE SHOWERS AND A FEW THUNDERSTORMS LATER TODAY. NO SIGNIFICANT CHANGES TO THE FORECAST NEEDED THIS MORNING WITH JUST SOME SLIGHT ADJUSTMENTS TO POPS AND TEMPERATURES BASED ON THE LATEST OBS AND TRENDS. THE MAIN CONCERNS WITH THIS FORECAST WILL BE THE POTENTIAL FOR FLOODING. WITH THE FRONT PUSHING INTO THE STATE AND THEN STALLING...PERSISTENT POST-FRONTAL SHOWERS IN THE NORTHWESTERN THIRD OF THE CWA WILL INCREASE THE RISK FOR AREAL TYPE FLOODING ALONG WITH RISES IN STREAMS AND RIVERS. CURRENT STREAMFLOWS ARE AVERAGING AROUND THE 70TH PERCENTILE IN MUCH OF WEST CENTRAL ALABAMA WITH SOIL MOISTURE PROFILES ALSO CONFIRMING A HIGHER RISK FOR RUNOFF. CURRENTLY THE GREATEST THREAT OF RIVER FLOODING WILL BE ALONG THE TOMBIGBEE WITH THE LATEST FORECAST CALLING FOR A CREST OF 125 FT (ROUGHLY 3 FT ABOVE FLOOD STAGE) ON WEDNESDAY AT THE BEVILL LOCK AND DAM (ALICEVILLE). THE RAIN RATE TENDENCIES AND OVERALL PROGRESSION OF THE FRONT WILL BE MONITORED THROUGHOUT THE DAY FOR POSSIBLE FLOOD WATCH CONSIDERATION. THE TRICKIEST PART OF THIS FORECAST IS DETERMINING WHEN ALL THE RAINFALL IS GOING TO END. 00Z MODELS HAVE RE-DEVELOPED SHORTWAVE ENERGY SHIFTING EASTWARD DURING THE WEDNESDAY-THURSDAY TIMEFRAME WITH THE MAIN AFFECTS BEING TO PROLONG THE FINAL PUSH OF THE RAINFALL UNTIL THURSDAY MORNING. WILL HAVE TO BUMP POPS UP FOR THE MID-WEEK PERIOD BUT CONFIDENCE IS SHAKY AT BEST ON WHEN THINGS FINALLY CLEAR OUT. FOR TEMPERATURES...LOOK FOR MUCH ABOVE AVERAGE NUMBERS AGAIN TODAY. ONCE THE FRONT MOVES INTO THE STATE THERE WILL BE A SHARP TEMPERATURE GRADIENT FROM NORTHWEST TO SOUTHEAST. MORE TYPICAL JANUARY NUMBERS BY THE END OF THE WEEK WITH LOWS IN THE 30S AND HIGHS IN THE 50S JUST ABOUT AREA WIDE. && .AVIATION... 12Z TAF DISCUSSION. MVFR CIGS WILL PREVAIL ACROSS CENTRAL ALABAMA THRU 18Z...WITH LCL IFR CIGS. THE CIGS WILL LIKELY RISE TO ABOVE 3000 FEET AGL BY 17Z AT MOST LOCATIONS AS THE WARM AIR MASS MIXES WELL IN THE BOUNDARY LAYER. A STRONG COLD FRONT WILL ENTER NW ALABAMA BY 19Z AND REACH THE I-20 CORRIDOR BY 23Z. SCT SHWRS WILL DEVELOP AHEAD OF THE FRONT...SO VSBYS MAY BRIEFLY DROP TO 3 MILES OR LESS. TSTM ACTIVITY ALONG LEADING EDGE OF COLD FRONT IS EXPECTED TO DIMINISH THIS AFTERNOON AS THE UPPER LEVEL FORCING WEAKENS...AND DID NOT INCLUDE TSTMS IN THE FORECAST. WIDESPREAD POST-FRONTAL RAIN AND FOG WILL OCCUR WITH WITH CIGS LOWERING TO 1000-2000 FEET AGL AND EVENTUALLY BELOW 1000 FEET AGL ACROSS THE NORTHERN TAF SITES BY 06Z. THE COLD FRONT WILL WEAKEN AND BECOME STATIONARY JUST NORTH OF KMGM BY THE END OF THE FORECAST PERIOD. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 46 49 44 49 / 70 100 100 90 90 ANNISTON 71 50 53 46 54 / 50 100 90 80 90 BIRMINGHAM 71 45 48 44 48 / 100 100 100 90 90 TUSCALOOSA 74 45 46 43 46 / 100 100 100 90 90 CALERA 72 47 50 45 51 / 90 100 90 90 90 AUBURN 73 59 63 53 64 / 30 80 70 60 70 MONTGOMERY 76 56 60 50 60 / 50 90 70 70 70 TROY 76 62 66 55 66 / 40 80 50 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 13, 5:54 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST SUN JAN 13 2013 ALZ011>015-017>050-140402- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 554 AM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NORTHERN PORTIONS OF CENTRAL ALABAMA WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH TUESDAY. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY. FLOODING MAY BECOME AN ISSUE ACROSS THE NORTHWEST COUNTIES OF CENTRAL ALABAMA BY MONDAY AND INTO TUESDAY. THE AREA WITH THE HIGHEST FLOODING THREAT IS NORTHWEST OF A REFORM TO JASPER TO ADDISON LINE. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CAUSE RISES ALONG THE TOMBIGBEE RIVER BASIN. THE UPPER PORTIONS OF THE TOMBIGBEE RIVER ARE FORECAST TO GO ABOVE FLOOD STAGE BY MONDAY MORNING...RESULTING IN MINOR FLOODING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED MONDAY AND TUESDAY DUE TO A FLOODING THREAT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:51 AM CST | River Flood Warning | BMX | Sumter | 4 days |
| Jan 13, 1:55 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 10 days |
| Jan 13, 3:55 PM CST | Special Weather Statement | BMX | Greene | 35 min |
| Jan 13, 4:03 PM CST | Special Weather Statement | BMX | Fayette, Walker | 57 min |
| Jan 13, 4:06 PM CST | Severe Thunderstorm Warning | BMX | Greene | 39 min |
| Jan 13, 4:34 PM CST | Special Weather Statement | BMX | Tuscaloosa | 26 min |
| Jan 13, 4:38 PM CST | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Jan 13, 4:39 PM CST | Special Weather Statement | BMX | Blount | 51 min |
| Jan 13, 4:50 PM CST | Areal Flood Advisory | BMX | Tuscaloosa, Walker | 17 days |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.